Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Scar tissue on neck and pushing against voice box. Had squamous cell carcinoma in the same area. Occasional BP. Suggest the cure?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9068 Questions
Question
I have a situation whereas I have scar tissue built up in my neck pushing against my voice box. Twenty seven years ago I had squamous cell carcinoma in this same area and the scar tissue is under where they did a flap surgery. I also have problems with drawing blood because my veins have almost disappeared. I believe that this was caused from the chemo therapy I had. I have a friend who has had scar tissue problems because she had cardiomonopathy. She told me that Lisinopril help eliminate the scar tissue on her heart. Her veins are also well pronounced because of taking Lisinopril. I do have occasional high blood pressure in which I take Hydrochlorothiazide for. Would I benefit from taking Lisinopril?
Posted Tue, 29 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Yes you could; but response needs monitoring

Detailed Answer:
Hello sir and welcome.

Thank you for writing in.

Your friend is quite right and lucky to have received such a response from lisinopril. Let me explain how this happened. Lisinopril is used to treat conditions like high blood pressure, heart failure, etc. These are conditions that are caused upon by either a condition of the heart, blood vessels, or other causes. When we help in widening the blood vessels, in patients with hypertension the blood pressure reduces significantly; in patients with heart failure, blood starts flowing adequately in the blood vessels; and so on.

Similarly, patients undergone chemo therapy have collapsed blood vessels. The use of lisinipril can help re-establish adequate flow of blood in these blood vessels. So in my opinion, this would be a good idea, and you could benefit from lisinopril. But then again, lisinopril has many other effects as well, which is why your specific response will have to be monitored, and only after elaborate evaluation, can we deem lisinopril safe for continued use. Please visit your doctor, as you will have to be supervised for the same.

I hope and pray that you do experience a wonderful response and recover to live a normal and healthy life. My best wishes are with you. Please feel free to write back to me for any further clarifications.

God bless.
Above answer was peer-reviewed by
 
Follow-up: Scar tissue on neck and pushing against voice box. Had squamous cell carcinoma in the same area. Occasional BP. Suggest the cure? 1 hour later
Thank you for answering my question concerning the use of Lisinopril for blood pressure. However, my main issue is to find out if this medication will also help decrease the scar tissue in my neck.
 
 
Answered by Dr. Shoaib Khan 9 hours later
Brief Answer:
Lisinopril might not help; other options given

Detailed Answer:
Hello once again.

My apologies for not addressing your main concern. As explained earlier, lisinopril helps in widening the blood vessels, and using this mechanism it can prevent or reduce scar tissue formed ONLY in your heart; and unfortunately not elsewhere.

There is no documented data about lisinopril being helpful to reduce scar tissue and so the use of lisinopril in your case would just be a shot in the dark. But there are more definite treatment options like pure vitamin E and pentoxifylline that have found to be very helpful in breaking down fibrosis that is formed during scar tissue formation. Other options also include surgical removal of the scar tissue and laser therapy. But lisinopril might not really do much for you.

I hope you found my response helpful and informative. Please feel free to write back to me for any further clarification, I would be more than happy to help.

God bless.
Above answer was peer-reviewed by
 
Follow-up: Scar tissue on neck and pushing against voice box. Had squamous cell carcinoma in the same area. Occasional BP. Suggest the cure? 7 hours later
Dear Dr. Khan:

Thank you for your thorough reply. I just have one more question. what are the side effects of Lisinopril and Pentoxifyline?

Bless you,
XXXXXXX XXXX
Dr. Khan:

Hoping not to be repetitive. But, I'm not so sure that my last question was sent. Question was, What are the side effects of Lisinopril and Pentoxifyline?
XXXXXXX
 
 
Answered by Dr. Shoaib Khan 6 minutes later
Brief Answer:
Side effects of both drugs listed below sir

Detailed Answer:
Hello Mr. XXXX.

Side effects of Lisinopril include: blurred vision, change in consistency of urine, exhaustion, alterations in mental state (i.e. confusion, anxiety, etc), sweating, chills, body aches, etc. These are the most common ones, but do not necessarily reflect in all patients taking the medication.

Side effects of pentoxifyline are: drowsiness, chest pain, irregular heart beat, lightheadedness, dizziness, seizures, etc. And like lisinopril, it is again not necessary for all patients on PTX to experience side effects.

I am more than happy I could be of assistance. Please feel free to write back to me for any further clarifications sir. I would be more than happy to help you.

God bless you too sir.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor